MAUDE Adverse Event Report: K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 101-10001
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product was returned for evaluation but evaluation is still in progress.Upon completion of evaluation of the subject part(s), k2m inc.Will file a supplemental report indicating the findings.
 
Event or Problem Description
It was reported to k2m, inc.On 04/20/2016 that a revision surgery would take place on (b)(6) 2016 for set screw back outs.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, storage and distribution records according to the description of the product used was conducted.All records revealed that the product lot was manufactured within specifications and distributed in accordance with all operating procedures.A review of the manufacturing and inspection records did not reveal any contributing information/trends.The exact cause of the reported issue cannot be ascertained.The set screw exhibited ideal "windshield wiper" type abrasions, which indicate an optimally seated and reduced rod, and therefore, ideal contact between the rod and set screw.While the threads exhibited signs of use, no major damage was observed.There were also no signs of cross-threading.
 
Event or Problem Description

Brand Name
DENALI SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5660876
Report Number3004774118-2016-00029
Device Sequence Number9356
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number101-10001
Device Lot NumberDTVT, DTVX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date06/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
M101-07545 LOT DDDV
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age16 YR